Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 29, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Oct 17, 2006, 3:42 AM HST for Hawaii County, Hawaii. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2006, 3:42 AM HST (13:42 UTC)
- Expired
- Oct 18, 2006, 3:02 PM HST
- In force
- 35 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 171342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST TUE OCT 17 2006 ...WINDS EASING ON BIG ISLAND SUMMITS BUT CONTINUED WINDY... .AN UPPER TROUGH IS BRINGING WINDY CONDITIONS TO THE SUMMITS AND UPPER SLOPES OF THE BIG ISLAND...BUT WINDS WILL BE GRADUALLY DECREASING BY TONIGHT. HIZ028-180200- /O.CAN.PHFO.HW.W.0006.000000T0000Z-061017T1600Z/ /O.NEW.PHFO.WI.Y.0029.061017T1342Z-061018T0200Z/ BIG ISLAND SUMMITS- 342 AM HST TUE OCT 17 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTH TO SOUTHWEST WINDS WILL BE 25 TO 35 MPH THROUGH THE DAY TODAY....WITH WINDS DROPPING BELOW ADVISORY SPEEDS BY TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
4 follow-up statements
000 WWHW70 PHFO 180128 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST TUE OCT 17 2006 ...WINDY CONDITIONS CONTINUE ON THE BIG ISLAND SUMMITS... .AN UPPER TROUGH IS BRINGING WINDY CONDITIONS TO THE SUMMITS AND UPPER SLOPES OF THE BIG ISLAND. WINDS WILL GRADUALLY DECREASE OVERIGHT. HIZ028-181430- /O.EXT.PHFO.WI.Y.0029.000000T0000Z-061018T1600Z/ BIG ISLAND SUMMITS- 328 PM HST TUE OCT 17 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL BE 25 TO 35 MPH THROUGH TONIGHT... WITH WINDS DROPPING BELOW ADVISORY SPEEDS BY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
000 WWHW70 PHFO 181438 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 438 AM HST WED OCT 18 2006 ...WINDY CONDITIONS CONTINUE ON THE BIG ISLAND SUMMITS... .AN UPPER TROUGH IS STILL BRINGING WINDY CONDITIONS TO THE SUMMITS OF THE BIG ISLAND. WINDS WILL GRADUALLY DECREASE TODAY AS THE TROUGH LIFTS AWAY TO THE NORTH. HIZ028-182200- /O.EXT.PHFO.WI.Y.0029.000000T0000Z-061018T2200Z/ BIG ISLAND SUMMITS- 438 AM HST WED OCT 18 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL NOON. SOUTH TO SOUTHWEST WINDS WILL BE 25 TO 35 MPH THIS MORNING...AND ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY MIDDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ R BALLARD
000 WWHW70 PHFO 181811 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 811 AM HST WED OCT 18 2006 ...WINDY CONDITIONS CONTINUE ON THE BIG ISLAND SUMMITS... .A TROUGH ALOFT IS STILL BRINGING WINDY CONDITIONS TO THE SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND OF HAWAII. WINDS WILL GRADUALLY DECREASE LATER TODAY AS THE TROUGH MOVES AWAY FARTHER TO THE NORTH. HIZ028-190400- /O.EXT.PHFO.WI.Y.0029.000000T0000Z-061019T0400Z/ BIG ISLAND SUMMITS- 811 AM HST WED OCT 18 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... SOUTH TO SOUTHWEST WINDS WILL BE 30 TO 40 MPH WITH GUSTS TO 60 MPH THIS MORNING. WINDS WILL WEAKEN THIS AFTERNOON AND WILL DROP BELOW ADVISORY LEVELS BY THIS EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
000 WWHW70 PHFO 190102 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 302 PM HST WED OCT 18 2006 ...WINDS HAVE DIMINISHED OVER MAUNA KEA AND MAUNA LOA... HIZ028-190215- /O.CAN.PHFO.WI.Y.0029.000000T0000Z-061019T0400Z/ BIG ISLAND SUMMITS- 302 PM HST WED OCT 18 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 16, 10:00 PM HST, 5 hours 42 minutes earlier.
Area forecast discussion, Oct 16, 10:00 PM HST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 PM HST MON OCT 16 2006 .SYNOPSIS... A COLD FRONT OVER MAUI COUNTY AND REMNANTS OF FORMER TROPICAL DEPRESSION FOUR-C WILL PRODUCE HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE BIG ISLAND TONIGHT. THE HEAVY SHOWERS ARE EXPECTED TO PRODUCE FLOODING ACROSS THE BIG ISLAND AND SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL. A SECOND COLD FRONT WILL REACH KAUAI TONIGHT AND MOVE TO NEAR OAHU ON TUESDAY. WINDS ARE EXPECTED TO REMAIN RATHER LIGHT FOR THE LATTER HALF OF THE WEEK AS A WEAK SURFACE TROUGH REMAINS NEAR THE ISLANDS. && .DISCUSSION...A RATHER BUSY EVENING ALREADY WEATHER WISE ACROSS THE BIG ISLAND AS A COLD FRONT AND REMNANTS OF FORMER TROPICAL DEPRESSION FOUR-C ARE PRODUCING HEAVY SHOWERS AND THUNDERSTORMS OVER THE ORCHID ISLE. EARLIER THIS EVENING...THERE WERE SEVERE THUNDERSTORM SIGNATURES ON SATELLITE AND RADAR IMAGERY WHICH PROMPTED TWO SEVERE THUNDERSTORM WARNINGS...A RARITY ANYWHERE IN THE STATE. WEATHER OBSERVERS AND SURFACE OBSERVATIONS ALSO REPORTED PERIODS OF CONTINUOUS THUNDERSTORMS AND LIGHTNING. THE COLD FRONT IS ORIENTED SOUTHWEST TO NORTHEAST AND ALTHOUGH IT IS CURRENTLY OVER THE BIG ISLAND...THE HEAVIEST SHOWERS ARE OVER THE BIG ISLAND IN ASSOCIATION WITH THE CONVERGENT SOUTHWEST FLOW. MOISTURE ASSOCIATED WITH THE REMNANTS OF FORMER TROPICAL DEPRESSION FOUR-C IS PROVIDING THE FUEL FOR THE HEAVY SHOWERS AND THUNDERSTORMS...WHICH ARE BEING SUPPORTED BY A WELL DEFINED AND VIGOROUS TROUGH ALOFT. THE THREAT OF HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE BIG ISLAND TONIGHT AND TUESDAY. WE ARE ALSO WATCHING A SECOND THOUGH WEAKER FRONT NORTHWEST OF KAUAI. LIGHTNING SENSORS INDICATE A FAIRLY ACTIVE FIELD OF THUNDERSTORMS BEHIND THE FRONT. THIS FRONT HAS SLOWED ITS PROGRESS TOWARD KAUAI...IN RESPONSE THE SLOWING OF THE MAIN FRONT OVER THE BIG ISLAND. NONETHELESS...THUNDERSTORMS ARE A DEFINITE POSSIBILITY FOR KAUAI TONIGHT AND OAHU TOMORROW. MODELS INDICATE A SURFACE LOW FORMING ALONG THE FRONT NORTHEAST OF THE BIG ISLAND TOMORROW AND MOVING NORTHWARD THEREAFTER. UNFORTUNATELY...THIS MEANS THE FRONT WILL STALL NEAR THE BIG ISLAND FOR POSSIBLY ANOTHER 12 TO 18 HOURS...MAINTAINING THE THREAT OF HEAVY SHOWERS AND THUNDERSTORMS THROUGH MOST OF TUESDAY. UNSTABLE CONDITIONS WILL PERSIST ACROSS THE STATE FOR THE NEXT FEW DAYS AS A LOW/TROUGH ALOFT PARKS ITSELF NEAR THE ISLANDS. AS THE SURFACE FRONTS DISSIPATE AND TROUGHS LINGER...WINDS WILL REMAIN LIGHT AND THERE WILL LIKELY BE A TRANSITION TOWARD INTERIOR CONVECTION OVER THE ISLANDS EACH AFTERNOON. HOWEVER...LETS TAKE CARE OF THE WEATHER AT HAND FIRST. BIG ISLAND RESIDENTS ARE URGED TO STAY TUNED TO MEDIA OUTLET AND NOAA WEATHER RADIO FOR THE LATEST INFORMATION REGARDING WATCHES WARNINGS AND ADVISORIES. && .HFO WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH THROUGH 1 AM TUESDAY FOR THE BIG ISLAND AND SURROUNDING COASTAL WATERS. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOLOKAI-LANAI- KAHOOLAWE-MAUI-BIG ISLAND. GALE WARNING TODAY FOR THE OFFSHORE WATERS NORTHEAST OF THE BIG ISLAND. && TANABE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:13 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Oct 16, 6:20 PM HST | Special Marine Warning | HFO | 115 min | |
| Oct 16, 7:11 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Oct 16, 7:29 PM HST | Severe Thunderstorm Warning | HFO | Hawaii | 61 min |
| Oct 16, 7:31 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Oct 16, 8:03 PM HST | Severe Thunderstorm Warning | HFO | Hawaii | 43 min |
| Oct 16, 8:13 PM HST | Special Marine Warning | HFO | 2 hr | |
| Oct 16, 9:51 PM HST | Special Marine Warning | HFO | 84 min | |
| Oct 16, 10:09 PM HST | Special Marine Warning | HFO | 2 hr | |
| Oct 16, 10:20 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Oct 16, 10:41 PM HST | Severe Thunderstorm Warning | HFO | Kauai | 19 min |
| Oct 16, 11:04 PM HST | Severe Thunderstorm Warning | HFO | Kauai | 15 min |
| Oct 16, 11:36 PM HST | High Wind Warning | HFO | Hawaii | 4 hr |
| Oct 17, 12:07 AM HST | Special Marine Warning | HFO | 113 min | |
| Oct 17, 12:41 AM HST | Special Marine Warning | HFO | 2 hr | |
| Oct 17, 1:15 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Oct 17, 2:04 AM HST | Special Marine Warning | HFO | 116 min | |
| Oct 17, 2:37 AM HST | Special Marine Warning | HFO | 113 min | |
| Oct 17, 4:04 AM HST | Special Marine Warning | HFO | 116 min | |
| Oct 17, 4:15 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.